Alert archive / Georgia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 50, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 27, 2001, 12:57 PM EDT for Brantley County, Glynn County, Georgia. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 27, 2001, 12:57 PM EDT (16:57 UTC)
- Expired
- May 27, 2001, 1:45 PM EDT
- In force
- 48 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Brantley County, GA, Glynn County, GA
The radar
The Jacksonville radar (KJAX), 80 km from the middle of the area, began a volume at 16:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 12:59 PM EDT | Thunderstorm Wind | Hickox, GA | Large trees and power lines were blown down. |
| May 27, 1:14 PM EDT | Thunderstorm Wind | Brunswick, GA | Large trees and power lines were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1218 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 271657 SVRJAX GAC025-127-271745- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 1257 PM EDT SUN MAY 27 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN BRANTLEY COUNTY IN SOUTHEAST GEORGIA NORTHWESTERN GLYNN COUNTY IN SOUTHEAST GEORGIA * UNTIL 145 PM EDT * AT 1257 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 2 MILES SOUTH OF WAYNESVILLE... OR ABOUT 12 MILES EAST OF NAHUNTA...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 145 PM EDT... WAYNESVILLE AND ATKINSON... THALMANN... EVERETT... BOYS ESTATE... VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...MOVE TO A SUBSTANTIAL SHELTER. $$ PETERSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 9:45 AM EDT, 3 hours 12 minutes earlier.
Area forecast discussion, May 27, 9:45 AM EDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 945 AM EDT SUN MAY 27 2001 CURRENTLY...SATELLITE WATER VAPOR AND IR IMAGERY SHOWED A MID TO UPPER LEVEL JET ACROSS SOUTHEASTERN GEORGIA. THERE ALSO APPEARED TO BE A WEAK MID LEVEL SHORT WAVE SWINGING ACROSS CENTRAL ALABAMA. MSAS ANALYSIS SHOWED A SURFACE TROUGH AND AN AREA OF MID CLOUDS ACROSS THAT AREA. THIS MAY SET OFF SOME SHOWERS ACROSS OUR SOUTHEASTERN GEORGIA ZONES THIS AFTERNOON SO WILL KEEP AN EYE ON HOW THINGS DEVELOP. IN THE MEAN TIME ONLY MINOR OR NO CHANGES TO THE CURRENT ZONE PACKAGE. MARINE...ONLY MINOR CHANGES ANTICIPATED. .JAX... .FL...NONE. .GA...NONE. BLS E
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 1:25 PM EDT | Severe Thunderstorm Warning | JAX | Camden | 20 min |
| May 27, 1:34 PM EDT | Severe Thunderstorm Warning | JAX | Glynn | 41 min |
| May 27, 1:59 PM EDT | Tornado Warning | JAX | Camden | 46 min |
| May 27, 2:50 PM EDT | Severe Thunderstorm Warning | JAX | Camden | 25 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.